Thunderstorm Wind, Fremont
- When
- May 22, 3:59 PM MST to 4:08 PM MST
- Where
- Fremont County, Parker
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.950, -111.767
Thunderstorm winds downed two large trees and power lines in the town of Parker.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Thunderstorm winds downed two large trees and power lines in the town of Parker.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 22, 2:00 PM MST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 300 PM MDT MON MAY 22 2006 .DISCUSSION...AS NEGATIVE TILT UPPER TROF ROTATES UP FROM AZ...TSTMS INCREASING IN COVERAGE AND INTENSITY OVER MUCH OF THE GREAT BASIN. TSTMS BECOMING MORE NUMEROUS IN THE ERN HIGHLANDS...AND ARE MOVING FAST. ALREADY SEEING WIND GUSTS IN THE 50 MPH RANGE WITH SOME OF THESE STORMS. ACTIVITY SHOULD CONTINUE TO INCREASE THIS EVENING AS THE UPPER TROF MOVES CLOSER. BY EARLY TUE MORNING...THE UPPER TROF LIFTS TO THE NE AND BRINGS MOST OF THE PRECIP TO AN END. THE UPPER LOW REMAINS OFF THE PAC NW COAST THRU THE WEEK...WHICH PUTS THE CWA UNDER SW FLOW. NOT MUCH MSTR BEING TRANSPORTED IN...SO NOT EXPECTING MUCH MORE THAN A FEW MTN SHOWERS/TSTMS IN THE N. IT IS NOT UNTIL FRI THAT THE UPPER LOW FINALLY MOVES INLAND. THE GFS HAS BEEN TRYING TO DO THIS FOR THE PAST FEW RUNS. THIS WILL RESULT IN A COOL AND WET WEEKEND. HAVE RAISED POPS ACCORDINGLY. HEDGES && .AVIATION...VFR CONDITIONS WILL RULE THROUGH TONIGHT. HOWEVER...SCATTERED THUNDERSTORMS...SOME WITH SMALL HAIL AND WIND GUSTS TO 45 KNOTS...WILL AFFECT ALL AREAS UNTIL AROUND 06Z TONIGHT. ISOLATED MVFR CONDITIONS WILL ACCOMPANY THE STRONGER STORMS. THEREAFTER...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL AROUND 12Z TUE. WAW && .HYDROLOGY...RIVERS CONTINUE TO RUN HIGH DUE TO SNOWMELT. FLOOD WARNINGS CONTINUE FOR THE HENRYS FORK, BIG AND LITTLE WOOD, AND PORTNEUF RIVERS. ALL HAVE BEEN EITHER STEADY OR GRADUALLY FALLING. COOLER TEMPS THIS WEEK SHOULD SLOW THE SNOWMELT...SO EXPECT RIVER LEVELS TO CONTINUE TO SLOWLY FALL. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING IN EFFECT FOR THE BIG AND LITTLE WOOD RIVERS IN LINCOLN COUNTY. FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER IN BANNOCK COUNTY. FLOOD WARNING CONTINUES FOR THE BIG WOOD RIVER AT HAILEY IN BLAINE COUNTY. FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG IN MADISON AND FREMONT COUNTIES. PLEASE SEE STATEMENTS FOR ADDITIONAL INFORMATION. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT MON MAY 22 2006 IDZ017>025-031-032-231145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS CONTINUE FOR PORTIONS OF EAST IDAHO. PLEASE SEE HYDRO STATEMENTS FOR FURTHER INFORMATION. MODERATE TO STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM EJECTS NORTHEAST ACROSS SOUTHERN UTAH AND INTO COLORADO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH SHOWERS OR THUNDERSTORMS FORECAST NEARLY EVERY DAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 120 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507659.